question-icon

What causes a red rash on the neck?

default
Posted on Thu, 6 Oct 2016
Question: Hello,

I have developed a rash on my neck for over a month. It's red and stinging. I am 50 years old. The skin looks cracked and I it has a few bumps. My doctor wasn't sure what it was and prescribed a topical antibiotic. It's helped but I still get stinging on the neck and tingling in the face. The rash isnt completely gone but its deminished. Today my eyes were stinging and bloodshot. The pain is only momentary and not consistent. It's very sensitive to sunlight and sweat. I don't expect an exact diagnosis but and possible causes could be helpful.
doctor
Answered by Dr. Albana Sejdini (3 hours later)
Brief Answer:
Please send a photo of the affected area first

Detailed Answer:
Hi my dear,

Can you please upload a photo of the affected area?

I think you might need oral meds apart topical treatment. However, I need to have a look at the affected area first.

Thank you.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini (1 hour later)
I am on clindamycin and triamcinolone for a week and a half. the redness has gone down but still under a sharp pain
doctor
Answered by Dr. Albana Sejdini (9 hours later)
Brief Answer:
Bacterial skin infection,needs longer to recover

Detailed Answer:
Hi back,

I have just received your new message. I noted the redness on the skin of the neck area.

If clindamycin was prescribed, it means it was a bacterial infection which I think too.

It will need a few more days to get totally recovered. Meanwhile can use oral antiinflammatory meds like ibuprofen or paracetamol to subside inflammation and pain too.

Can apply cold compresses locally for some relief.
Keep good local hygiene.
Discuss with your doctor to prescribe another course of antibiotics for a few more days.

All the best. Wish fast recovery.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7218 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes a red rash on the neck?

Brief Answer: Please send a photo of the affected area first Detailed Answer: Hi my dear, Can you please upload a photo of the affected area? I think you might need oral meds apart topical treatment. However, I need to have a look at the affected area first. Thank you. Dr.Albana